Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

I need help, My boyfriend is in trouble and I don't know how to help
avatar
ALeibovitz posted:
My boyfriend is a drinker. He has started to uncontrollably shake to the point where he can't do simple things like wash dishes without breaking them or shave himself. When he drinks it gets better. He has tried to not drink and he's tried to slowly stop and it just gets worse. Sometimes I feel like stress makes it worse. He does have a hard job and things haven't been easy, he's under a lot of pressure. He can't sleep. I'm getting scared and don't know how to help. I don't know if drinking is causing this or something worse. Please help me help him
Reply
 
avatar
An_240941 responded:
Withdrawal can cause these symptoms. Life is hard & stress is part of that, but neither you nor him should use it as an excuse for his drinking when it's obvious he has a serious problem & needs help. Drinking has serious health consequences. Cirrhosis of the liver is one of them. I would suggest he seek professional help or at least seek council through his physician. There are meds available to help with his withdrawal symptoms & help him get sober. Honestly though, I would suggest he look into rehab treatment (in house or out patient) & also perhaps look into AA or some type of support group (if used right they can be helpful, unfortunately the truth is some people are only there as part of mandated sentencing through drug courts as a reduce sentence & have little to no actual interest, however if you want it to work it can). One last thing, for your health, I would recommend you look into Al-anon. It's a support group for family members of addicts/alcoholics. It helps more than you would think, & I think you could use the help. I use to go to Al-anon & it helped me. I unfortunately have a lot of experience with family members with addiction problems. Hope that helps & I wish you both luck. My husband has been clean for 1yr now, so it can happen if he wants it.
 
avatar
An_244716 replied to An_240941's response:
Thank you so much for your advice. I will absolutely look into to both of your suggestions. It helps to know there are people who understand what I am going through and have servied similar experiences. Thank you again for your insight and your help


Featuring Experts from Betty Ford Center

Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

Helpful Tips

How Family Member Can Deter Addiction In Adolescents
Families are the people who know teens the best. It is important that teens know that their families will always provide them with ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.